Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 141, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 2, 2000, 2:56 PM MDT for Cheyenne County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2000, 2:56 PM MDT (20:56 UTC)
- Expired
- Jul 2, 2000, 3:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
738 WUUS53 KGLD 022056 SVRGLD COC017-022130- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 256 PM MDT SUN JUL 2 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO * UNTIL 330 PM MDT * AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHEASTERN CHEYENNE COUNTY...OR ABOUT 18 MILES SOUTHEAST OF CHEYENNE WELLS...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. HAIL UP TO ONE INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS OF 60 MPH OR MORE...HAIL THE SIZE OF DIMES OR LARGER...AND VERY HEAVY RAIN. SEEK INDOOR SHELTER IN A STRONG BUILDING AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. $$ BULLER LAT...LON 3879 10241 3860 10245 3863 10205 3884 10203
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:29 PM MDT, 27 minutes earlier.
Area forecast discussion, Jul 2, 2:29 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT SUN JUL 2 2000 ...CHALLENGES ARE PRECIP CHANCES S TONIGHT AND POPS LATE MON/MON NIGHT... BOUNDARY MOVED ALMOST ALL THE WAY THRU THE CWA FROM NNW TO SSE THIS AM. NOW NEARLY STATIONARY ALONG LINE FROM NEAR TRIBUNE TO NEAR HILL CITY. ACTING AS A FOCUS FOR DEVELOPING SHOWERS AND THUNDERSTORMS. OTHERWISE CWA MOSTLY CLEAR AND HOT. ETA TODAY AGAIN LOOKED BEST AT INITIALIZATION MOST NOTICEABLY WITH RESPECT TO REPRESENTING S/WS ALONG NORTHERN PERIPHERY OF SOUTHERN UPPER HIGH. AT SFC ALL MODELS SIMILAR AND DENOTE NOT MUCH CHANGE IN PRESSURE PATTERNS FOR NEXT FEW DAYS. WILL GO WITH ETA. THINK THUNDERSTORMS TO SOUTH WILL MOVE SLOWLY E AND NOT AMOUNT TO A WHOLE LOT AS UPPER RIDGE HOT AND NEAR MAX INTENSITY. BOUNDARY SEEMS TO BE SIGNIFICANT TRIGGER. TONIGHT WILL GO WITH ISOLATED IN SOUTH TO EAST EXTREMITIES OF CWA WITH ACTIVITY SHORT-LIVED INTO EVENING. MON APPEARS TO HAVE CHANGED. ALSO SEVERAL ANSWERS FROM THE DIFFERENT MODELS. AVN KEEPS IT VERY WARM ALOFT WITH LITTLE OR NO CHANCE FOR PRECIP. ETA AND NGM (TO WHICH I LEAN) BRING INTENSIFYING 70H TROUGH UP WEST SIDE OF CWA AND TAKE VORT MAX SLOWLY ACROSS CWA DURING THE NIGHT. AM GOING WITH INCREASING CLOUDINESS DURING DAY WITH HIGH TEMPS NEAR NOON/EARLY AFTERNOON AND POPS BEGINNING IN SW EARLY PM. POPS 30 PERCENT IN WEST DURING AFTERNOON AND DECREASING IN EVENING WITH POPS MAXING AT 40 PERCENT IN CEN AND EAST DURING THE NIGHT. FEW TSRAS MAY HANG ON IN EAST IN EARLY MORNING ON THE 4TH BEFORE STABILITY RE-ESTABLISHES ITSELF. TEMPS NEAR GUID. TUE SEE MUCH LESS CLOUDINESS AND DRYING WITH SOME CHANCE TSRAS IN WEST LATE IN DAY AS ANOTHER (WEAKER) VORT MOVES NE IN SW FLOW. HOTTER AGAIN ON TUES...BUT WITH VERY LITTLE CHANGE IN TEMPS ACROSS THE PD. IN EXTENDED WILL KEEP SAME AND ADD FRI AS DRY AND HOTTER AGAIN AS BOTH ECM AND MRF STILL SHOW LARGE UPPER HIGH BUILDING OVER CEN PART OF COUNTRY. .GLD...NONE. RJC
In the hours before
Special weather statement, Jul 2, 10:45 AM MDT, 4 hours 11 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SUN JUL 2 2000 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. ...SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT... A WEAK TROUGH OF LOW PRESSURE ACROSS FAR WESTERN KANSAS WILL CONTINUE TO MOVE TO THE EAST. A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL MAINTAIN MOSTLY SUNNY AND HOT WEATHER ACROSS MUCH OF THE TRISTATE REGION TODAY. HOWEVER ISOLATED THUNDERSTORMS MAY DEVELOP BY LATE AFTERNOON INTO EVENING AHEAD OF THE WEAK TROUGH. THUNDERSTORM DEVELOPMENT SHOULD GENERALLY BE EAST OF A NORTON TO TRIBUNE KANSAS LINE. ANY THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. LAMMERS
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.